Genetic's doctor spoke of two beta blocking drugs for 'aorta root dilatation'. Atenalo and Cozaar. In reading about these in pill book, I already suffer from cold spots in the extremities, kidney problems at times and several of the other nasty's listed as side effects, etc. Have a hard time keeping weight on me[130 lbs -5' 5 1/2"], low body temperature . Blood pressure today-108 / 60. I do low impact exercises in the water, tai chi, and walking with in my mobility limits, and eat Heart Healthy. Don't drink or smoke, and limit caffeine tremendously. I will be going through another echogram soon to determine if the dilatation numbers have changed from 6 years ago. I am 53 and managed to NOT take any drugs dues to drug allergies in regards to the Elhers Danlos syndrome Type 3 hypermobility. What are the odds of the heart rupturing at my age if one doesn't take these drugs? Can a person stay on the lower side of the dose 25 - 50 mg's and still have them work in the prevention catagory? Any one out there taking either of these drugs for Elhers Danlos?
I don't have EDS, but my aortic root is at the high end of normal, and I might have some mild degree of connective tissue problem (not enough of anything for a diagnosis), but the enlarging of my aorta was completely stopped by taking max dose of valsartan (similar to cozaar (ARB)). Many other people I know w/ connective tissue problems like MFS have had the same results, or aortic shrinkage. I have not yet heard of anyone taking a proper dose of ARB and continuing aortic enlargement. Perindopril, an ACEi, is another drug to look into (8mg, max dosage).
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.